Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 6, 2016, 11:46 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 11:46 AM CDT (16:46 UTC)
- Expired
- Jul 6, 2016, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WGUS54 KMEG 061646
FFWMEG
ARC075-121-061945-
/O.NEW.KMEG.FF.W.0103.160706T1646Z-160706T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN ARKANSAS...
RANDOLPH COUNTY IN ARKANSAS...
* UNTIL 245 PM CDT
* AT 1142 AM CDT...DOPPLER RADAR ESTIMATES AN INCH OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...BLACK ROCK...IMBODEN...RAVENDEN...
COLLEGE CITY...PORTIA...MAYNARD...BIGGERS...O'KEAN...RAVENDEN
SPRINGS...ANNIEVILLE...DALTON...ATTICA...GILES SPUR...ELKINS
PARK...ELM STORE...WHISKERVILLE...STOKES AND BRAKEBILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SMALL BRANCHES OR STREAMS WILL FLOOD QUICKLY. MOVE TO HIGHER GROUND
NOW.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3650 9078 3643 9078 3642 9076 3628 9078
3628 9081 3609 9080 3605 9083 3604 9084
3613 9135 3623 9135 3624 9126 3633 9126
3633 9128 3637 9128 3639 9131 3642 9131
3642 9135 3647 9136 3649 9140 3650 9141
$$1 follow-up statement
377
WGUS74 KMEG 061802
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT WED JUL 6 2016
ARC075-121-061811-
/O.CAN.KMEG.FF.W.0103.000000T0000Z-160706T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AR-RANDOLPH AR-
102 PM CDT WED JUL 6 2016
...THE FLASH FLOOD WARNING FOR NORTHERN LAWRENCE AND RANDOLPH
COUNTIES IS CANCELLED...
THE HEAVY RAIN IN RANDOLPH COUNTY HAS ENDED...AND FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT.
LAT...LON 3650 9078 3643 9078 3642 9076 3628 9078
3628 9081 3609 9080 3605 9083 3604 9084
3613 9135 3623 9135 3624 9126 3633 9126
3633 9128 3637 9128 3639 9131 3642 9131
3642 9135 3647 9136 3649 9140 3650 9141
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:05 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 7:05 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
705 AM CDT WED JUL 6 2016
.UPDATE...
Updated Aviation Discussion.
&&
.DISCUSSION... /issued 331 AM CDT WED JUL 6 2016/
A very muggy night across the Midsouth with temperatures ranging
from the mid 70s to low 80s. Dewpoints were high...ranging from
the low 70s in the east to near 80F along the Mississippi river.
Winds were from the south at generally 5 to 10 mph.
For today and tomorrow...first...a heat advisory is in effect for
a good portion of the Midsouth from late this morning through
early this evening. Second...models show next shortwave in the
plains to move east southeast across the northern Midsouth
counties this afternoon...bringing the threat for a few strong or
severe storms. CAPE values by 18z will exceed 3500 j/kg with
lapse rates near -7C. Damaging winds and localized flashflooding
are the main threats. The upper ridge is also building over our
area today...so better storm organization/SPC Slight Risk thinking
is just to our north...but it bears watching by the daycrew. The
heat advisory may have to be extended into tomorrow...as well as
an southwest Delta counties getting upgraded to an Excessive Heat
Warning. Storm chances appear minimal as a significant cap will
accompany the building ridge at 850mb.
Friday through Monday...models indicate an approaching cold front
late Friday. It's projected to stall in the lower Ohio valley
through the weekend while the upper level ridge amplifies over the
plains. Weak capping and weak convergence will allow for diurnal
convection over the area. Storms combined with a bit more cloud
cover should keep temperatures running in the upper 80s to low
90s...cooling heat indices to below 105F. A few strong or severe
pulse storm can't be ruled out...especially in the north and east.
Extended period...the GFS and ECMWF are in good agreement that a
deeper 500mb trough will slide across the Northern/Central
Rockies late Monday through Wednesday. This will in turn push the
upper ridge axis over the Mid Mississippi valley and Great Lakes.
Temperatures should return to the mid 90s for most...along with
decreased rain chances.
JAB
&&
.AVIATION...
12Z TAFS
Mainly VFR conditions are expected today and tonight. Scattered CB
clouds will develop today and a few thunderstorms are possible,
especially in the north. Gusty SW winds 10-20kts will occur today
with less than 10kts tonight.
SWC
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Dunklin-Pemiscot.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Benton MS-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
TN...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Crockett-Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-
Lauderdale-Madison-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 6, 8:50 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 850 AM CDT WED JUL 6 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 850 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT ACROSS A LARGE PORTION OF THE MIDSOUTH TODAY. STRONG OR SEVERE THUNDERSTORMS WITH DAMAGING WIND ARE POSSIBLE NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO PICKWICK LAKE LINE. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES ABOVE 105F WILL BE POSSIBLE THURSDAY AND FRIDAY ACROSS PORTIONS OF THE MIDSOUTH. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JAB/JEB
In the hours before
Special weather statement, Jul 6, 11:15 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT WED JUL 6 2016
ARZ008-061700-
RANDOLPH AR-
1115 AM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
NORTHERN RANDOLPH COUNTY IN ARKANSAS...
AT 1114 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DALTON...OR 17
MILES EAST OF MAMMOTH SPRING...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3648 9137 3650 9132 3650 9079 3645 9077
3644 9078 3644 9077 3643 9078 3641 9076
3633 9127 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135
TIME...MOT...LOC 1614Z 251DEG 30KT 3642 9125The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:21 AM CDT | Heat Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 13 hr |
| Jul 6, 11:15 AM CDT | Special Weather Statement | MEG | Randolph | 45 min |
| Jul 6, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 31 min |
| Jul 6, 12:30 PM CDT | Special Weather Statement | MEG | Clay | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.